MAUDE Adverse Event Report: MEDCOMP 2.6F X 50CM DUAL LUMEN PICC; VASCU-PICC

MEDCOMP 2.6F X 50CM DUAL LUMEN PICC; VASCU-PICC
Model Number MR17012601
Medical Device Problem Codes Fluid/Blood Leak (1250); Leak/Splash (1354)
Health Effect - Clinical Code Infiltration into Tissue (1931)
Date of Event 07/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated.When the investigation is complete a final report will be submitted.
 
Event or Problem Description
The picc was in the patient for about three days with tpn running through it.The nurse told ir that the line infiltrated.
 
Additional Manufacturer Narrative
Received a 2.6 f picc for evaluation.A visual inspection revealed the catheter to be trimmed at 22cm mark with no damage or defects noted.A functional evaluation showed the lumen to leak at the 2cm mark.The device was forwarded to the device manufacturer for evaluation.Inspection records, device history records and inspection of the returned sample were performed.The exact root cause of the failure could not be determined.The failure mode could have been caused by a single or combination of factors that have been identified during the comprehensive investigation which was conducted by the contract manufacturer and the medcomp engineering department.Actions have been implemented by the contract manufacturer in order to minimize this type of occurrence.

Brand Name
2.6F X 50CM DUAL LUMEN PICC
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDCOMP
1499 delp drive
harleysville PA 19438
MDR Report Key6793737
Report Number2518902-2017-00041
Device Sequence Number101528
Product Code LJS
UDI-Device Identifier00884908085693
UDI-Public884908085693
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/05/2019
Device Model NumberMR17012601
Device Catalogue NumberMR17012601
Device Lot NumberMHWA820
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer07/18/2017
Initial Report FDA Received Date08/15/2017
Supplement Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;